Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 19, 2008, 4:16 AM CDT for 12 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 4:16 AM CDT (09:16 UTC)
- Expired
- Mar 19, 2008, 10:06 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4336 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 190916 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 416 AM CDT WED MAR 19 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL NOON CDT FOR EASTERN PORTIONS OF SOUTH CENTRAL TEXAS... .A STRONG STORM SYSTEM MOVING ACROSS TEXAS WILL BRING GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH ACROSS PARTS OF SOUTH CENTRAL TEXAS. THE STRONGER WINDS ARE EXPECTED TO AFFECT AREAS GENERALLY EAST OF A GEORGETOWN TO NEW BRAUNFELS TO CUERO LINE. BREEZY NORTHWEST WINDS SHOULD CONTINUE INTO THE AFTERNOON...BUT SHOULD FALL TO BELOW 20 MPH. TXZ173-191>194-206>209-223>225-191700- /O.NEW.KEWX.WI.Y.0011.080319T0916Z-080319T1700Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-COMAL-GUADALUPE-CALDWELL- FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...GONZALES...CUERO...HALLETTSVILLE 416 AM CDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. EXPECT GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH THIS MORNING. THE PRESSURE GRADIENT WILL RELAX LATER TODAY...WITH WINDS DECREASING TO 15 TO 20 MPH IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THE STRONG NORTHWEST WINDS WILL CREATE DRIVING HAZARDS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON SOUTHWEST-TO- NORTHEAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KEWX 191506 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1006 AM CDT WED MAR 19 2008 ...WIND ADVISORY FOR EASTERN SOUTH CENTRAL TEXAS IS CANCELLED... .BREEZY NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 30 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. HOWEVER...WINDS ARE NO LONGER ANTICIPATED TO REACH ADVISORY CRITERIA. TXZ173-191>194-206>209-223>225-191615- /O.CAN.KEWX.WI.Y.0011.000000T0000Z-080319T1700Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-COMAL-GUADALUPE-CALDWELL- FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...GONZALES...CUERO...HALLETTSVILLE 1006 AM CDT WED MAR 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 30 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. HOWEVER...WINDS ARE NO LONGER ANTICIPATED TO REACH ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 11:49 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 18, 11:49 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1149 PM CDT TUE MAR 18 2008 .AVIATION... AREAS OF VFR CIGS AND PATCHY MVFR CIGS IN LIGHT RAIN WILL PRECEDE AN UPPER TROUGH AS IT MOVES ACROSS THE FAR EASTERN PARTS OF SOUTH CENTRAL EARLY IN THE OVERNIGHT HOURS, THEN THE UPPER TROUGH EXITS THE AREA AND SKIES RAPIDLY CLEAR WITH VFR CONDITIONS REMAINDER OF THE OVERNIGHT HOURS THROUGH WEDNESDAY NIGHT. NWLY WINDS 10 TO 20 KTS WITH GUSTS TO AROUND 25 KTS WILL PREVAIL DURING THE OVERNIGHT HOURS INTO WEDNESDAY THEN BECOME VARIABLE 5 KTS OR LESS WEDNESDAY EVENING AS A SURFACE HIGH SETTLES INTO THE AREA. && .PREV DISCUSSION... /ISSUED 1058 PM CDT TUE MAR 18 2008/ UPDATE... UPPER LEVEL LOW CONTINUES TO TREK EASTWARD ACROSS OUR CWFA WITH PCPN ENDING ALONG THE RIO GRANDE. PCPN WILL FINALLY EXIT OUR NORTHEAST COUNTIES DURING THE WEE HOURS OF WEDNESDAY MORNING. ADJUSTMENTS MADE TO POP AND WX GRIDS. PREV DISCUSSION... /ISSUED 812 PM CDT TUE MAR 18 2008/ UPDATE... THE PRESSURE GRADIENT HAS RELAXED ACROSS THE CWFA WITH THE SFC LOW NOW LOCATED OVER SOUTHEAST TEXAS AND THE ARKLATEX. THIS HAS ALLOWED WIND SPEEDS TO FALL BELOW ADVISORY THRESHOLDS. THUS THE WIND ADVISORY HAS BEEN CANCELLED. PREV DISCUSSION... /ISSUED 713 PM CDT TUE MAR 18 2008/ FIRE WEATHER... THE RED FLAG WARNING FOR THE RIO GRANDE PLAINS HAS BEEN ALLOWED TO EXPIRE. RELATIVE HUMIDITIES ACROSS THE WARNING AREA STAYED ABOVE RED FLAG WARNING CRITERIA. ELEVATED SHOWERS ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE SYSTEM WERE PICKING UP PARTICULATE MATTER IN THE FORM OF SMOKE AND DUST FROM MEXICO. THIS IS RESULTING IN A MUDDY RAIN THIS EVENING ACROSS SOUTH CENTRAL TEXAS. PREV DISCUSSION... /ISSUED 651 PM CDT TUE MAR 18 2008/ AVIATION... AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING WITH TWO BANDS OF LIGHT TO BRIEFLY MODERATE RAIN. ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE UPPER LOW. THE UPPER LOW WILL BE EAST OF THE AREA BY THE OVERNIGHT HOURS ENDING THE RAINS. CIGS WILL BE VFR WITH AREAS OF MVFR CIGS AND POSSIBLY VSBYS MAINLY IN RAIN WHICH MAY BE MIXED WITH SMOKE AND DUST FROM MEXICO. SKIES WILL CLEAR LATER TONIGHT INTO WEDNESDAY. N TO NW WINDS 10 TO 20 KTS WILL PREVAIL MOST AREAS. GUSTS OF 20 TO 30 KTS CAN BE EXPECTED THIS EVENING AND ARE POSSIBLE ON WEDNESDAY. PREV DISCUSSION... /ISSUED 530 PM CDT TUE MAR 18 2008/ UPDATE... LOOKING AT THE LATEST RADAR AND SATELLITE TRENDS...THE 18Z NAM HAS A BETTER HANDLE ON THE TRACK AND PCPN ASSOCIATED WITH THE UPPER LOW. HAVE UPDATED THE POP...SKY COVER AND QPF GRIDS FOR TONIGHT. PREV DISCUSSION... /ISSUED 507 PM CDT TUE MAR 18 2008/ UPDATE... HAVE CANCELLED THE TORNADO WATCH FOR LEE...BASTROP AND FAYETTE COUNTIES. THE TORNADO THREAT HAS ENDED WITH THE LINE OF SFC BASED CONVECTION EXITING TO THE EAST. ELEVATED CONVECTION IS STILL POSSIBLE THIS EVENING AS THE UPPER LEVEL LOW PRESSURE SYSTEM TRACKS EASTWARD ACROSS SOUTH TEXAS. PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAR 18 2008/ DISCUSSION... CONVECTIVE ACTIVITY WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS THE EASTERN PORTION OF SOUTH CENTRAL TEXAS. A SECOND ROUND OF RAIN IS EXPECTED THIS EVENING AS LINGERING MOISTURE WRAPS AROUND THE LOW AS IT MOVES ACROSS CENTRAL TEXAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE BEFORE MIDNIGHT...BUT THE MAJORITY OF THE ACTIVITY WILL BE LIGHT RAIN SHOWERS. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS AS TIGHT PRESSURE GRADIENTS PERSIST. MUCH MILDER WEATHER IS IN STORE FOR THE REST OF THE WORK WEEK AND INTO THE WEEKEND AS WESTERLY FLOW ALOFT DOMINATES. DRY CONDITIONS ARE EXPECTED THROUGH MUCH OF THE FORECAST PERIOD. A SLIGHT CHANCE FOR RAIN ENTERS THE PICTURE ON SATURDAY AS A WEAK COLD FRONT PUSHES INTO THE REGION. THIS FRONT WILL HELP LOWER TEMPERATURES TO ABOUT 5 DEGREES BELOW LATE MARCH NORMALS THROUGH THE BEGINNING OF NEXT WEEK. FIRE WEATHER... WINDS AND RELATIVE HUMIDITIES WILL APPROACH RED FLAG CRITERIA ACROSS THE SOUTHWESTERN PORTION OF SOUTH CENTRAL TEXAS FOR A FEW HOURS WEDNESDAY AFTERNOON. MUCH OF THE REST OF THE REGION RECEIVED WETTING RAINS TUESDAY AFTERNOON AND RED FLAG CONDITIONS ARE NOT EXPECTED. DRY CONDITIONS WILL PERSIST INTO THE WEEKEND BUT 20 FOOT WINDS WILL REMAIN BELOW 15 MPH DURING THIS TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 48 76 45 75 49 / 80 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 46 74 36 73 41 / 80 0 0 0 - DEL RIO INTL AIRPORT 46 77 47 75 49 / 40 0 0 0 0 SAN ANTONIO INTL AIRPORT 48 75 42 73 46 / 30 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/04
Hazardous weather outlook, Mar 18, 3:45 PM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CDT TUE MAR 18 2008 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT ACROSS SOUTH CENTRAL TEXAS. A RED FLAG WARNING IS IN EFFECT THROUGH 7 PM TODAY ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. A STRONG COLD FRONT WILL USHER IN GUSTY WINDS AND LOWER HUMIDITY THIS AFTERNOON AND EVENING...RESULTING IN THE NEED FOR A WIND ADVISORY ACROSS THE ENTIRE AREA...AND A RED FLAG WARNING ALONG THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WINDS AND HUMIDITIES COULD REACH NEAR CRITICAL LEVELS ACROSS MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY. THESE CONDITIONS COULD BECOME FAVORABLE FOR THE SPREAD OF FIRES. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FOR SOUTH CENTRAL TEXAS FOR WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.